Florida, 2001

Damaging Wind in Florida, June 16, 2001

June 16, 2001 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 16, 1:06 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 16, 1:06 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT SAT JUN 16 2001

WHEN I LEFT A COUPLE OF DAYS AGO, ETA HAD REMNANTS OF ALLISON IN
ATLC AS COMPARED TO AVN. SEEING ALLISON STILL AROUND DELMARVA HAVE A
BIT MORE CONFIDENCE IN AVN SOLUTION INSTEAD OF ETA TAKING ALLISON SE
AND DEVELOPING SURFACE LOW SE CAPE HATTERAS. SO.....

REMNANTS ALLISON MEANDER AROUND THE DELMARVA PENINSULA THROUGH
TONIGHT THEN COLD FRONT OVER NEW ENGLAND CATCHES SYSTEM AND MOVES
REMAINS NE ALONG NEW ENGLAND ATLC COAST. SURFACE TO 700 MB TROUGH
MOVES SE STALLING OVER CENTRAL FLA SUN INTO MON. EVE ACTIVITY
TONIGHT MAINLY WESTERN SUBURBS(HOPEFULLY NO STRAY STRONG GUST FRONT
TO KICK THINGS E). ON SUN, WITH SURFACE/700 MB TROUGH TO N, WEAK
SURFACE SW FLOW DEVELOPS BUT E COAST SEA BREEZE STILL EXPECTED AND
WITH A 700 MB W/NW STEERING FLOW, TRAJECTORY OF CONVECTION WILL BE
TOWARD E COAST AFTERNOON WITH EVENING ACTIVITY MAINLY E. 700MB
TROUGH BEGINS TO FILL/WEAKEN MON AS HIGH PRESSURE BEGINS TO REBUILD
OVER THE SE U.S. BUT FLOW REMAINS SW WHICH WARRANTS HIGHER POPS E
COAST AGAIN WITH EVE ACTIVITY MAINLY E SUN NIGHT. MON NIGHT SIMILAR
SUN NIGHT. COMPARED TO TODAY, A GRADUAL DECREASE IN POPS W COAST SUN
AND MON.

HAVE SEEN A MORE MOIST AND MORE UNSTABLE ATMOSPHERE TODAY THROUGH
MON BUT SLOW STEERING FLOW WILL ALLOW HEAVY RAINS. 500 MB TEMPS
REMAIN RATHER COOL SO HEAVY WEATHER POSSIBLE EACH AFTERNOON THIS
AFTERNOON, SUN AND MON.

IN E WILL GO ABOVE POPS GUIDANCE THROUGH PERIOD ESPECIALLY INTERIOR
AND E COAST AREAS. TEMPS REASONABLE.

IN THE EXTENDED, HIGH PRESSURE SURFACE/ALOFT BUILDS OVER THE SE U.S.
AND ADJACENT W ATLC. A DECENT SE FLOW DEVELOPS OVER S FLA REGULATING
ACTIVITY TO BE LATE NIGHT/EARLY MORNING E COAST TO MAINLY AFTERNOON
AND EVENING INTERIOR AND W THROUGH THURSDAY. THIS PATTERN PERSISTS
THROUGH THU WHEN ANOTHER STRONG SHORT WAVE TROUGH BEGINS TO DEVELOP
OVER THE UPPER MIDWEST. AS SYSTEM DIGS AND MOVES SE, THE SURFACE
RIDGE MOVES SE TO S OF AREA BY SATURDAY WITH STEERING FLOW BECOMING
SW FRI AND SAT ENSURING A WETTER E COAST WITH SOME WARMING
ESPECIALLY SAT.

IN THE COASTAL ZONES, WINDS REMAIN GENERALLY 10 KNOTS OR LESS WITH
DIRECTION VARYING FROM SE TO SW THEN BACK TO SE IN EXTENDED
FOLLOWING POSITION OF THE SURFACE TROUGH.

FIRE WX...NO HIGHLIGHTS.

MIA TT 077/089 076/088 077 1535454
PBI TT 074/090 073/087 076 1536454=

.MIA...NONE.

In the hours before

Special weather statement, Jun 16, 10:00 AM EST, 4 hours 33 minutes before
FLZ063-066>075-162000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT SAT JUN 16 2001

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON...
...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH
FLORIDA. THE ACTIVITY WILL BE MOST ACTIVE FROM THE EXTREME WESTERN
SUBURBS IN THE SOUTHEAST COAST WESTWARD. THESE STORMS WILL BE NEARLY
STATIONARY FOR THE MOST PART OR DRIFT SLOWLY TOWARD THE SOUTH
SOUTHWEST.

THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN LOCALLY VERY HEAVY
RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45
TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. SMALL HAIL
IS ALSO POSSIBLE. A FEW OF THE STORMS COULD EVEN BECOME
SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD
MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED.

AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MID 90S
ONCE AGAIN THIS AFTERNOON PARTICULARLY INLAND. THESE TEMPERATURES WILL
COMBINE WITH DEW POINT READINGS RANGING FROM THE LOWER TO MID 70S
RESULTING IN HEAT INDICES NEAR 105 DEGREE THIS AFTERNOON. IF YOU
HAVE TO BE OUTDOORS THIS AFTERNOON...TRY TO LIMIT EXPOSURE IN THE
SUN AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

PS
Local storm report, Jun 16, 12:03 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1253 PM    COOPER CITY               FL   60-70 MPH TSTM GUST
06/16/01   BROWARD                        TREES DOWN AND POWER
                                          OUTTAGES.  WIND GUSTS
                                          MEASURED BY ANEMOMETER.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jun 16, 12:25 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0122 PM    MIAMI LAKE                FL   .75 INCH HAIL
06/16/01   DADE                           TREES BENT OVER BY WIND
                                          ALSO.  REPORTED BY
                                          PUBLIC.

0122 PM    MIAMI LAKE                FL   1 INCH HAIL
06/16/01   DADE                           INTERSECTION OF THE
                                          PALMETTO AND NW 57TH
                                          AVENUE.  REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.
Local storm report, Jun 16, 1:07 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0154 PM    GREENACRES CITY           FL   1 INCH HAIL
06/16/01   PALMBEACH                      CORNER OF SR 80 AND JOG
                                          ROAD.  REPORTED BY
                                          STORM SPOTTER PB151.
Local storm report, Jun 16, 1:47 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST MIAMI                FL   1 INCH HAIL
06/16/01   DADE                           CORNER OF TAMIAMI TRAIL
                                          AND KROME AVENUE.
                                          REPORTED BY MICCOSUKEE
h                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jun 16, 1:58 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST MIAMI                FL   1 INCH HAIL
06/16/01   DADE                           QUARTER SIZE HAIL AT
                                          THE INTERSECTION OF
                                          KROME AVENUE AND
                                          TAMIAMI TRAIL. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
June 16, 2:33 PM EST
Where
Miami-Dade County, 15 mi W of Homestead
Measured
52 kt (60 mph)
Reported by
GOVT OFFICIAL
Coordinates
25.467, -80.700

An Everglades National Park employee estimated wind gusts near 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251070.